MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH TUBING SET; OXYGENATOR, CARDIOPULMONARY BYPASS

MAQUET CARDIOPULMONARY GMBH TUBING SET; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number HLS SET
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected hls-set was investigated and during the inspection no abnormalities were found that indicated air entering the system.No air ingress could be detected.A follow-up medwatch will be submitted when additional information becomes available.
 
Event or Problem Description
The event occurred in usa.It was reported, that during priming the de-airing of the hls set was not functioning.No visible damage was noticed during priming procedure.The affected hls set has been used for patient treatment later and issues occurred again with air in the system, after the initial support was initiated.Therefore, another hls set was primed and was connected to the patient.No harm to any person has been reported.As the hls set was replaced during patient treatment a report is required in the usa.Complaint id (b)(4).
 
Event or Problem Description
Complaint id # (b)(4).
 
Additional Manufacturer Narrative
The event occurred in usa.It was reported that during priming the de-airing of the hls set was not functioning.No visible damage was noticed during priming procedure.The affected hls set was used for patient treatment later and issues occurred again with air in the system, after the initial support was initiated.Therefore, another circuit (hls set and cardiohelp) was primed and connected to the patient.New information regarding the reported event was received on 2026-03-03.The customer confirmed that there were no issues with air in the system during priming.The failure "air in system" only arose after 5 minutes of the ecmo start.There was air in centrifugal head in oxygenator.All connections were ensured tight.A new circuit (hls set and cardiohelp) was set-up, primed, deaired and connected to the patient.After the device replacement the issue was solved.No harm to any person has been reported.The patient data was not shared by the customer.As the hls set was replaced during the patients treatment a report is required.The affected hls-set was investigated in the getinge laboratory on 2026-02-02 with the following conclusion: during the inspection of the hls set, no abnormalities were found that indicated air entering the system.No air ingress could be detected.The reported failure could neither be reproduced nor confirmed.Therefore, the root cause could not be determined, a product-related cause can be ruled out.According to the instruction of use of the hls set (chapter "safety instructions for the oxygenator") it is stated that the de-airing membrane must be open throughout priming to ensure safe de-airing of the oxygenator and to ensure that the de-airing membrane of the oxygenator is closed with the yellow protective cap during operation.The flow/bubble sensor must always be affixed on the arterial side of the set if you are using the cardiohelp-i.With an activated intervention, the detection of bubbles by the flow/bubblesensor triggers a pump stop.In chapter "priming the system" it is mentioned that pre-priming can cause air bubbles to form in the system.Referring to the chapter "start perfusion" the customer should ensure that the tube system has been completely de-aired before starting the perfusion.The production records of the affected product were reviewed on 2026-02-05.According to the final test results, the product passed the tests as per specifications.Production related influences are unlikely.The review of scrap, rework, enhancements and design changes were reviewed and no abnormalities in regards to the reported failure were found.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.The review of the non-conformities has been performed for the reviewed time period.It does not show any non-conformity in regards to the reported failure.Based on the results the reported failure "air in circuit" could neither be reproduced nor confirmed.The occurrence rate was calculated for the reported issue, and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary¿ s trending program and additional investigations or corrections will be implemented in case of adverse trending.

Brand Name
TUBING SET
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key24266250
Report Number8010762-2026-0000051
Device Sequence Number10059314
Product Code DTZ
UDI-Device Identifier04058863080383
UDI-Public(01)04058863080383(11)250411(17)260411(10)3000470590240)701069078
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K112360
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Model NumberHLS SET
Device Catalogue Number701069078
Device Lot Number3000470590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown